MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of an ischemic stroke in the left m1 segment of the middle cerebral artery, a solitaire stent detached at the soft wire portion of the delivery pusher wire and remained in the patient.The patient had a medical history of chronic obstructive pulmonary disease and was a current smoker.The solitaire stent was deployed for five minutes, and resistance was encountered during retrieval.Multiple unsuccessful attempts were made to remove the stent using a different solitaire and an embotrap.The pushwire broke and separated at the distal section, but all broken segments of the pushwire were removed from the patient.The procedure did not achieve reperfusion.The patient survived but sustained injury.The solitaire remains in patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Baseline characteristics: location: middle cerebral artery (mca) left m1 segment.Mrs: baseline 0.Mrs: procedure na.Nihss score: baseline 15.Nihss score: post procedure 15.Tici score: baseline 0.Tici score: post procedure 0.Stroke did not reperfuse.Vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Product analysis (b)(4), item:10,lotno:b547953 as found condition: the solitaire fr4-6-40-10 pusher wire was returned for analysis inside a sealed biohazard bag and a shipping box.The solitaire stent was not returned.The microcatheter was not returned with the solitaire stent device.In addition, the microcatheter¿s model and size were not reported.Therefore, any contribution of the microcatheter to the reported complaint could not be determined.Damaged location details: the solitaire fr4-6-40-10 stent¿s pusher wire was observed to be broken at ~195.0cm from the proximal end of the pusher wire, with the ptfe outer jacket still intact.The pusher wire was also observed to be kinked at ~8.8cm from the broken end of the pusher wire.The fractured end of the pusher wire was sent out for scanning electron microscopy (sem) failure analysis testing.No other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-6-40-10 stent device cannot be used for resistance testing.The broken end of the pusher wire was sent out for scanning electron microscopy (sem) failure analysis.The sem results indicated that, based on the dimple rupture features observed on the fracture surface, it is believed that the broken end failed via tensile overload.Conclusion: based on the reported information, the customer¿s complaint was confirmed, as the pusher wire on the returned solitaire fr4-6-40-10 stent device was broken and kinked.The pusher wire was found to be broken at ~195.0cm from the proximal end of the pusher wire; it is believed to have failed via tensile overload.Likely causes were retrieval friction with the microcatheter or hard clots.However, the cause could not be determined.Since the microcatheter was not returned, any contribution of the catheter to the complaint could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22328660
Report Number2029214-2025-01460
Device Sequence Number9436632
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public(01)00763000425739(17)260411(10)B547953
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB547953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer06/18/2025
08/20/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/14/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight80 KG